MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. EVIS EXERA II ULTRASONIC BRONCHOFIBERVIDEOSCOPE

OLYMPUS MEDICAL SYSTEMS CORP. EVIS EXERA II ULTRASONIC BRONCHOFIBERVIDEOSCOPE
Model Number BF-UC180F
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/28/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The bf-uc180f video scope, serial number (b)(4) was returned to olympus for evaluation due to "distal end fell off".The user's complaint was confirmed.A visual inspection was performed on the received condition and found the probe tip for the balloon groove at the distal end side broken off; missing portion not returned for evaluation.Additionally, the balloon was not returned.The area around the transducer at the distal end, has scratches, but no major impact damages.The probe tip, nor bending section are loose.The bending section cover glue shows discoloration on both ends.The video scope was last refurbished on october 19th, 2020.The investigation is ongoing; therefore, the root cause of the reported event cannot be determined at this time.However, if additional information becomes available this report will be supplemented accordingly.
 
Event or Problem Description
A user facility reported during the middle of a diagnostic endobronchial ultrasound procedure, the tip of the scope and balloon fell into the patient's lung.There was a five minute delay in the procedure while the patient was under general anesthesia.The procedure was completed with ebus scope sn# (b)(4).The lot number of the balloon that fell into the patient was o8k-maj-1351.The tip and balloon were retrieved using suction through a therapeutic bronchoscope.No imaging or additional surgery was required to retrieve the balloon and tip.At the time of the event, the doctor was obtaining specimens.No patient demographics were provided.No patient injury reported.
 
Additional Manufacturer Narrative
There is more information on the device evaluation.This supplemental report is being submitted to provide this information.Please see the updates in sections: g3, g6, h2, h4, h6, and h10.The device history record review confirmed that device conformed to specifications and that there were no abnormalities in manufacturing, special adoption, and variations.There was no drop off of the distal end part when the product was shipped.Since this issue of the broken probe tip occurred during the procedure, it is considered that user handling caused excessive load to be accumulated on the tip causing it to break.The instructions for use includes the following statements: ·important information ¿ please read before use ¿ do not apply shock to the distal end of the insertion section, particularly the ultrasonic transducer and the objective lens surface at the distal end.Visual abnormalities may result.

Brand Name
EVIS EXERA II ULTRASONIC BRONCHOFIBERVIDEOSCOPE
Common Device Name
ULTRASONIC BRONCHOFIBERVIDEOSCOPE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key11254956
Report Number8010047-2021-02023
Device Sequence Number19702317
Product Code PSV
UDI-Device Identifier04953170341823
UDI-Public04953170341823
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K070983
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/31/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberBF-UC180F
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/04/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/31/2020
Supplement Date Received by Manufacturer03/11/2021
Initial Report FDA Received Date01/29/2021
Supplement Report FDA Received Date03/31/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
T-190 2925235, MAJ-1351